Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 5, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Jun 23, 2021, 2:24 PM CDT for 10 counties in Oklahoma. It took effect at Jun 24, 2021, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2021, 2:24 PM CDT (19:24 UTC)
- In effect from
- Jun 24, 2021, 1:00 PM CDT
- Expired
- Jun 24, 2021, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 16 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663 WWUS74 KTSA 231924 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 224 PM CDT Wed Jun 23 2021 ARZ019-020-029-OKZ054>056-059>061-066-067-070-240330- /O.NEW.KTSA.HT.Y.0005.210624T1800Z-210625T0000Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Pawnee- Tulsa-Rogers-Okmulgee-Wagoner-Muskogee- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, Okmulgee, Wagoner, and Muskogee 224 PM CDT Wed Jun 23 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY... * WHAT...Heat index values up to 107 expected. * WHERE...Portions of east central and northeast Oklahoma and northwest and west central Arkansas. * WHEN...From 1 PM to 7 PM CDT Thursday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
5 follow-up statements
916 WWUS74 KTSA 240245 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 945 PM CDT Wed Jun 23 2021 ARZ019-020-029-OKZ054>056-059>061-066-067-070-241045- /O.CON.KTSA.HT.Y.0005.210624T1800Z-210625T0000Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Pawnee- Tulsa-Rogers-Okmulgee-Wagoner-Muskogee- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, Okmulgee, Wagoner, and Muskogee 945 PM CDT Wed Jun 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY... * WHAT...Heat index values from 105 to 107 degrees. * WHERE...Portions of east central and northeast Oklahoma, and west central Arkansas. * WHEN...From 1 PM to 7 PM CDT Thursday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
691 WWUS74 KTSA 240837 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 337 AM CDT Thu Jun 24 2021 ARZ019-020-029-OKZ054>056-059>061-066-067-070-242100- /O.CON.KTSA.HT.Y.0005.210624T1800Z-210625T0000Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Pawnee- Tulsa-Rogers-Okmulgee-Wagoner-Muskogee- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, Okmulgee, Wagoner, and Muskogee 337 AM CDT Thu Jun 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 108 degrees. * WHERE...Portions of east central and northeast Oklahoma, and west central Arkansas. * WHEN...From 1 PM to 7 PM CDT Thursday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
389 WWUS74 KTSA 241847 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 147 PM CDT Thu Jun 24 2021 OKZ057-062-250000- /O.EXA.KTSA.HT.Y.0005.000000T0000Z-210625T0000Z/ Craig-Mayes- Including the cities of Vinita and Pryor 147 PM CDT Thu Jun 24 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values near 105 degrees. * WHERE...Craig and Mayes Counties. * WHEN...From 1 PM to 7 PM CDT Thursday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ019-020-029-OKZ054>056-059>061-066-067-070-250000- /O.CON.KTSA.HT.Y.0005.000000T0000Z-210625T0000Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Pawnee- Tulsa-Rogers-Okmulgee-Wagoner-Muskogee- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, Okmulgee, Wagoner, and Muskogee 147 PM CDT Thu Jun 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 109 degrees. * WHERE...Portions of east central and northeast Oklahoma, and west central Arkansas. * WHEN...From 1 PM to 7 PM CDT Thursday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
189 WWUS74 KTSA 241926 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 226 PM CDT Thu Jun 24 2021 OKZ054>057-059>062-067-250330- /O.NEW.KTSA.HT.Y.0006.210625T1700Z-210626T0100Z/ /O.CON.KTSA.HT.Y.0005.000000T0000Z-210625T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes- Wagoner- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, and Wagoner 226 PM CDT Thu Jun 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT FRIDAY... * WHAT...Heat index values up to 108 will be possible both this afternoon and tomorrow afternoon. * WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, Rogers, Mayes and Wagoner Counties. * WHEN...The Heat Advisory for today will expire at 7PM this evening while the Heat Advisory for tomorrow is valid from noon to 8PM. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. * ADDITIONAL DETAILS... Temperatures are not expected to provide much relief tonight with lows ranging from the mid 70s to 80 across northeast Oklahoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ019-020-029-OKZ066-070-250000- /O.CON.KTSA.HT.Y.0005.000000T0000Z-210625T0000Z/ Crawford-Franklin-Sebastian-Okmulgee-Muskogee- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Okmulgee, and Muskogee 226 PM CDT Thu Jun 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 109 degrees. * WHERE...Portions of east central and northeast Oklahoma, and west central Arkansas. * WHEN...From 1 PM to 7 PM CDT Thursday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. * ADDITIONAL DETAILS...Temperatures are not expected to provide much relief tonight with lows ranging from the mid 70s to 80 across northeast Oklahoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
394 WWUS74 KTSA 250004 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 704 PM CDT Thu Jun 24 2021 OKZ054>057-059>062-067-251000- /O.EXP.KTSA.HT.Y.0005.000000T0000Z-210625T0000Z/ /O.CON.KTSA.HT.Y.0006.210625T1700Z-210626T0100Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes- Wagoner- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, and Wagoner 704 PM CDT Thu Jun 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY... * WHAT...Heat index values up to 107 expected. * WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, Rogers, Mayes and Wagoner Counties. * WHEN...The Heat Advisory for Friday is valid from noon until 8 PM. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ019-020-029-OKZ066-070-250115- /O.EXP.KTSA.HT.Y.0005.000000T0000Z-210625T0000Z/ Crawford-Franklin-Sebastian-Okmulgee-Muskogee- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Okmulgee, and Muskogee 704 PM CDT Thu Jun 24 2021 ...HEAT ADVISORY HAS EXPIRED... Heat index values are slowly falling as sunset approaches. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jun 23, 2:21 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 23, 2:21 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
221 PM CDT Wed Jun 23 2021
.DISCUSSION...
Mid-level heights are expected to rise slowly into
Thursday. This should keep precip chances below
mentionable levels into Thursday night.
Low-level moisture is increasing from west to east
across the forecast area is it advects in from the
south and the axis shifts east. The GFS could be
a little high on dew points tomorrow given the limited
rain over the past 7 days, but NBM dew points are not
that much lower. So heat index values will jump
tomorrow with values ranging from 95F to possibly as
high as 110F in a small area in northeast Oklahoma where
the dew points should be the highest. We will issue a
heat advisory for parts of the river valley of
west-central Arkansas and parts of northeast Oklahoma.
Some thunderstorm activity could get close to parts of
far northeast Oklahoma late Thursday night, but the chances
look low at the moment.
On Friday, broad mid-level troughing is approaching from the
west while a cold front sags toward the area from the north.
Thunderstorms are possible in far northeast Oklahoma late Friday.
Scattered thunderstorms will spread slowly southeast across
northeast Oklahoma and into northwest Arkansas by later Friday
night. The south edge of some faster flow aloft will brush the
area Friday evening and night. This will support the chance of
a severe storm or two.
The front will slowly cross the area on Saturday and Sunday,
with thunderstorms. High precipitable water values suggest
fairly good coverage of 1 to 2 inches of rain is likely, with
a few amounts near 4 inches possible.
The front will stall in northeast Texas late Sunday, with the
weakening frontal zone in the vicinity through early next week.
This will keep some precipitation chances in the forecast
early next week...especially in the south. The combination
of clouds and the broad trough aloft remaining in the area will
push out the hotter air. A heat advisory may be needed for
parts of the area on Friday. After that a number of days
lower temperatures are expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 97 80 96 / 10 10 10 10
FSM 73 95 77 96 / 10 10 0 0
MLC 76 93 76 93 / 10 10 0 0
BVO 76 96 78 96 / 10 10 20 20
FYV 71 93 73 93 / 10 10 10 10
BYV 71 93 75 93 / 10 10 10 10
MKO 75 93 76 93 / 10 10 0 0
MIO 75 94 77 94 / 10 10 10 20
F10 76 93 77 93 / 10 10 0 0
HHW 75 93 76 93 / 10 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 7 PM CDT Thursday for OKZ054>056-
059>061-066-067-070.
AR...Heat Advisory from 1 PM to 7 PM CDT Thursday for ARZ019-020-029.
&&
SHORT TERM...21
LONG TERM....08Hazardous weather outlook, Jun 23, 1:15 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
115 PM CDT Wed Jun 23 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
115 PM CDT Wed Jun 23 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
DANGEROUS HEAT.
RISK...Limited.
AREA... West of US Highway 75.
ONSET... This Afternoon.
DISCUSSION...
Dew points are continuing to steadily increase from west to east
across the area. Asa temperatures continue to climb, this will
allow for heat indices to range from thew mid 90s to near 100.
Little relief arrives this evening as high dew points will
allow for muggy conditions to persist.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential...Dangerous Heat Potential.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.
SATURDAY THROUGH MONDAY...Severe Thunderstorm Potential...Heavy
Rain Potential.
TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Hot and humid conditions will intensify Thursday and Friday
with afternoon heat index values of 100 to 110 degrees being
common. Thunderstorm chances will increase across northeast
Oklahoma late Friday afternoon and evening with shower and storms
more widespread Saturday and Sunday. Conditions will be favorable
for locally heavy rainfall both Saturday and Sunday with the
heaviest rains gradually focusing southward with time. Cooler
temperatures and daily thunderstorm chances are forecast through
the first half of next week.
weather.gov/tulsa contains additional information.
SniderNearby
Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.